Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 155, NWS Charleston, SC

June 19, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 19, 2008, 4:15 PM EDT for 4 counties in Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2008, 4:15 PM EDT (20:15 UTC)
Expired
Jun 19, 2008, 5:15 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1713 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 192015
SVRCHS
GAC029-051-179-191-192115-
/O.NEW.KCHS.SV.W.0155.080619T2015Z-080619T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT THU JUN 19 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  NORTHEASTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF SUNBURY...OR ABOUT 12 MILES SOUTHEAST OF RICHMOND HILL...
  MOVING SOUTH AT 11 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SUNBURY...
  HALFMOON LANDING...
  HALFMOON LANDING...
  SHELLMAN BLUFF...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3177 8132 3187 8116 3176 8108 3172 8113
      3172 8118 3170 8118 3170 8113 3166 8112
      3158 8114 3155 8125 3155 8118 3152 8116
      3152 8132
TIME...MOT...LOC 2015Z 343DEG 10KT 3178 8118

$$
4 follow-up statements
000 
WWUS52 KCHS 192032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT THU JUN 19 2008

GAC029-051-179-191-192115-
/O.CON.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
MCINTOSH GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
432 PM EDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME SOUTH CENTRAL CHATHAM...SOUTHEASTERN LIBERTY...EXTREME
SOUTHEASTERN BRYAN AND NORTHEASTERN MCINTOSH COUNTIES...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES EAST OF HALFMOON LANDING...OR ABOUT 17 MILES
SOUTHEAST OF RICHMOND HILL...MOVING SOUTH AT 19 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3152 8132 3177 8128 3180 8117 3176 8109
      3172 8113 3172 8118 3170 8118 3170 8113
      3166 8112 3158 8115 3155 8125 3155 8118
      3152 8116
TIME...MOT...LOC 2032Z 346DEG 16KT 3169 8115

$$
000 
WWUS52 KCHS 192055
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT THU JUN 19 2008

GAC029-051-192104-
/O.CAN.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
BRYAN GA-CHATHAM GA-
454 PM EDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CHATHAM
AND EXTREME SOUTHEASTERN BRYAN COUNTIES HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3156 8122 3163 8119 3169 8117 3170 8113
      3166 8112 3158 8115
TIME...MOT...LOC 2054Z 347DEG 14KT 3166 8113

$$

GAC179-191-192115-
/O.CON.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
MCINTOSH GA-LIBERTY GA-
454 PM EDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME SOUTHEASTERN LIBERTY AND EXTREME NORTHEASTERN MCINTOSH
COUNTIES...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER MCINTOSH COUNTY...OR ABOUT 21 MILES SOUTHEAST OF 
RICHMOND HILL...MOVING SOUTH AT 16 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3156 8122 3163 8119 3169 8117 3170 8113
      3166 8112 3158 8115
TIME...MOT...LOC 2054Z 347DEG 14KT 3166 8113

$$
000 
WWUS52 KCHS 192058 CCA
SVSCHS

SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT THU JUN 19 2008

GAC029-051-192105-
/O.COR.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
BRYAN GA-CHATHAM GA-
455 PM EDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CHATHAM
AND EXTREME SOUTHEASTERN BRYAN COUNTIES HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3156 8122 3163 8119 3169 8117 3170 8113
      3166 8112 3158 8115
TIME...MOT...LOC 2055Z 347DEG 14KT 3166 8113

$$

GAC179-191-192115-
/O.COR.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
MCINTOSH GA-LIBERTY GA-
455 PM EDT THU JUN 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EXTREME SOUTHEASTERN LIBERTY AND EXTREME NORTHEASTERN MCINTOSH
COUNTIES...

AT 449 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH AMD PENNY SIZE HAIL WAS LOCATED ABOUT 20 
MILES SOUTHEAST OF RICHMOND HILL...MOVING SOUTH AT 16 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3156 8122 3163 8119 3169 8117 3170 8113
      3166 8112 3158 8115
TIME...MOT...LOC 2055Z 347DEG 14KT 3166 8113

$$
000 
WWUS52 KCHS 192110
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT THU JUN 19 2008

GAC179-191-192120-
/O.EXP.KCHS.SV.W.0155.000000T0000Z-080619T2115Z/
MCINTOSH GA-LIBERTY GA-
510 PM EDT THU JUN 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN LIBERTY
AND EXTREME NORTHEASTERN MCINTOSH COUNTIES WILL EXPIRE AT 515 PM
EDT...

AT 504 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3156 8122 3163 8119 3169 8117 3170 8113
      3166 8112 3158 8115
TIME...MOT...LOC 2110Z 347DEG 14KT 3160 8111

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:47 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 19, 3:47 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
347 PM EDT THU JUN 19 2008

.SYNOPSIS...
A WEAK PRES PATTERN WILL PERSIST ACROSS THE REGION THROUGH
FRIDAY. A STORM SYSTEM WILL PUSH INTO THE AREA OVER THE WEEKEND.
HIGH PRES WILL BUILD OVER THE REGION NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A TROUGH OF LOW PRESSURE INLAND AND THE DEVELOPING SEA BREEZE ARE
COMBINING TO CAUSE ISOLATED SHOWERS/THUNDERSTORMS THIS
AFTERNOON...MAINLY FROM COASTAL GA UP ALONG I-95 INTO SC. SOME OF
THE STORMS HAVE EVEN BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS DUE TO IMPRESSIVE INSTABILITY AND UNUSUALLY COOL TEMPS ALOFT/LOW
WET BULB ZERO HEIGHTS. THIS ACTIVITY SHOULD DIMINISH AFTER SUNSET
DUE TO INSOLATION LOSS. WE COULD SEE SOME FOG AGAIN LATE...ESPECIALLY
IF THE SHOWERS/THUNDERSTORM COVERAGE BECOMES MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED. LOWS WILL GENERALLY BE IN THE MID/UPPER
60S...EXCEPT LOW/MID 70S NEAR THE COAST.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE LINGERING LOW PRESSURE TROUGH AND SEA BREEZE WILL AGAIN CREATE
AN ENVIRONMENT FAVORABLE FOR MORE SHOWERS/THUNDERSTORMS
FRI...WHICH MAY LINGER INTO FRI NIGHT. HIGHS FRI WILL TOP OUT
AROUND 90 DEGREES MOST LOCALES WITH LOWS FRI NIGHT AROUND 70 MOST
LOCALES.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
BROAD UPPER LEVEL TROUGH WILL AMPLIFY OVER THE EASTERN HALF OF THE
COUNTRY ON SATURDAY...WITH NUMEROUS AREAS OF SHORTWAVE ENERGY
ROUNDING THE BASE OF THE TROUGH AND MOVING INTO THE REGION THROUGH
THE WEEKEND. DEEP LAYER MOISTURE WILL THUS INCREASE ACROSS THE
EAST COAST...WHILE WEAK SURFACE TROUGHING DEVELOPS INLAND. HAVE
MAINTAINED A SOLID CHANCE OF SHOWERS AND THUNDERSTORMS FOR BOTH
SATURDAY AND SUNDAY.

THE MAJORITY OF THE SHORTWAVE ENERGY MOVES OFFSHORE SUNDAY
NIGHT...BUT UPPER LEVEL TROUGHING WILL LINGER OVER THE REGION
EARLY IN THE WEEK. RAIN CHANCES WILL DECREASE FROM WEST TO EAST
SUNDAY NIGHT...WITH JUST A SLIGHT CHANCE OF SEABREEZE-INDUCED
CONVECTION MONDAY AFTERNOON. BOTH GFS AND ECMWF INDICATE ANOTHER
STRONG SHORTWAVE CROSSING THE EAST COAST MONDAY NIGHT...AND HAVE
THUS INDICATED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
CONTINUING OVERNIGHT FOR MAINLY THE SOUTH CAROLINA COUNTIES.

HIGH PRESSURE AND UPPER LEVEL RIDGING WILL THEN BUILD BACK INTO
THE AREA FOR MID WEEK. REDUCED SLIGHT CHANCE POPS TO JUST ALONG
THE SEABREEZE FOR TUESDAY AFTERNOON AND KEPT CONDITIONS RAIN FREE
WEDNESDAY AFTERNOON.

HIGH TEMPERATURES WILL BE IN THE UPPER 80S OVER THE
WEEKEND...WARMING BACK INTO THE LOWER TO MID 90S NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
VFR CONDS TO PREVAIL THROUGH THE PERIOD AT BOTH TERMS OUTSIDE OF
ANY ISO SH/TSTMS THIS AFTN/EVE AND FOG LATE TONIGHT. ALREADY
AMENDED THE KSAV TAF FOR THE TSTM WHICH DEVELOPED NEARBY...AND IS
PUSHING S AND E OF THE TERM. WILL CONTINUE TO MONITOR RADAR TRENDS
FOR POSSIBLE FUTURE AMENDMENTS. OTHERWISE...PLENTY OF LOW-LEVEL
MOISTURE AND LIGHT WINDS WILL ALLOW FOG TO RE-DEVELOP AGAIN LATE
TONIGHT.

EXTENDED AVIATION OUTLOOK...OCCASIONAL MVFR OR LOWER CONDITIONS
MAY DEVELOP IN SHOWERS/THUNDERSTORMS FRI THROUGH SUN.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...CONDITIONS WILL REMAIN WELL BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH TONIGHT. S/SE WINDS ARE
EXPECTED TONIGHT THROUGH FRIDAY NIGHT...REMAINING MOSTLY AOB 15
KT. SEAS WILL REMAIN AOB 3 FT THROUGH THE PERIOD.

SATURDAY THROUGH TUESDAY...A STORM SYSTEM WILL TRACK THROUGH THE
SOUTHEAST UNITED STATES SATURDAY AND SUNDAY...WITH HIGH PRESSURE
BUILDING BACK INTO THE AREA FOR EARLY NEXT WEEK. WINDS DIRECTIONS
WILL MAINTAIN A SOUTHERLY COMPONENT FOR THE MAJORITY OF THE
EXTENDED PERIOD...WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE MIDDLE OF NEXT WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

RJB/WMM
Hazardous weather outlook, Jun 19, 4:09 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT THU JUN 19 2008

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 AM EDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS...A STORM SYSTEM WILL APPROACH THE
SOUTHEASTERN UNITED STATES ON SATURDAY. THE STORM SYSTEM IN
COMBINATION WITH THE AFTERNOON SEA BREEZE AND AN UNSTABLE AIRMASS
MAY LEAD TO A FEW STRONG AND POTENTIALLY SEVERE THUNDERSTORMS
ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE MAIN
HAZARDS FROM THE STRONGEST STORMS THAT DEVELOP WOULD BE GUSTY
WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 1:50 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT THU JUN 19 2008

GAZ101-SCZ047-048-051-191815-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
150 PM EDT THU JUN 19 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT
COUNTY AND JASPER COUNTY THROUGH 215 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR MORGAN...OR ABOUT
13 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 11 MPH.

AREAS IN AND AROUND HARDEEVILLE...JASPER AND PURYSBURGH WILL BE
IMPACTED THROUGH 215 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Jun 19, 3:04 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             LEVY                    32.20N 81.03W
06/19/2008  E1.00 INCH       JASPER             SC   PUBLIC

            PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL IN LEVY.

0300 PM     HAIL             TOWNSEND                31.54N 81.52W
06/19/2008  E1.00 INCH       MCINTOSH           GA   PUBLIC

&&

REB
Local storm report, Jun 19, 3:09 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0304 PM     HAIL             YEMASSEE                32.69N 80.85W
06/19/2008  E0.88 INCH       HAMPTON            SC   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME TO NICKEL SIZE HAIL IN
            YEMASSEE SOUTH CAROLINA.

&&

REB
Local storm report, Jun 19, 3:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             LEVY                    32.20N 81.03W
06/19/2008  E1.00 INCH       JASPER             SC   PUBLIC

            PUBLIC REPORTED NICKEL TO QUARTER SIZE HAIL IN LEVY.

&&

REB
Local storm report, Jun 19, 3:52 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             SAVANNAH                32.05N 81.08W
06/19/2008  E0.50 INCH       CHATHAM            GA   PUBLIC

            DIME SIZE HAIL REPROTED NEAR PRESIDENTS STREET AND
            PENNSYLVANIA STREET.

0320 PM     TSTM WND GST     SAVANNAH                32.05N 81.08W
06/19/2008  E50.00 MPH       CHATHAM            GA   PUBLIC

0323 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
06/19/2008                   CHATHAM            GA   LAW ENFORCEMENT

            POWERLINES WERE REPORTED DOWN ON MLK BOULEVARD BY THE
            SAVANNAH DISPATCH.

0325 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
06/19/2008                   CHATHAM            GA   PUBLIC

            PUBLIC REPORTED POWERLINES DOWN IN SAVANNAH.

&&

REB
Local storm report, Jun 19, 4:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT THU JUN 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SAVANNAH                32.05N 81.08W
06/19/2008                   CHATHAM            GA   PUBLIC

            TREE WAS REPORTED DOWN IN BACKYARD AND BROKE A HOUSE
            WINDOW ON QUEENSBURY STREET IN SAVANNAH. LARGE BRANCHES
            WERE ALSO REPORTED DOWN.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:04 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham56 min
Jun 19, 2:25 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham50 min
Jun 19, 2:51 PM EDTSevere Thunderstorm WarningCHSMcIntosh54 min
Jun 19, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty63 min
Jun 19, 3:32 PM EDTTornado WarningCHSChatham28 min
Jun 19, 4:05 PM EDTTornado WarningCHSBryan, Chatham25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.